Back
 OJIM  Vol.3 No.2 , June 2013
Lamotrigine overdose cause skin rash and angioedema
Abstract: A 23 years old female presented to Lincoln Medical and Mental Health center with skin rash and angioedema after she received 20 pills of lamotrigine 25 mg, and the patient used to take this medication before two tables a day for many months, after she received the appropriate management she improved. After reviewing MEDLINE we found a few cases reported life threatening complications related to lamotrigine intoxication and sudden increase the dose, so we should be aware about these complications before prescribing this medication.
Cite this paper: Alkayem, M. and Assallum, H. (2013) Lamotrigine overdose cause skin rash and angioedema. Open Journal of Internal Medicine, 3, 63-65. doi: 10.4236/ojim.2013.32016.
References

[1]   French, J.A., Kanner, A.M., Bautista, J., et al. (2004) Efficacy and tolerability of the new antiepileptic drugs I: Treatment of new onset epilepsy: Report of the Therapeutics and Technology Assessment Subcommittee and Quality Standards Subcommittee of the American Academy of Neurology and the American Epilepsy Society. Neurology, 62, 1252. doi:10.1212/01.WNL.0000123693.82339.FC

[2]   Biton, V., Di Memmo, J., Shukla, R., et al. (2010) Adjunctive lamotrigine XR for primary generalized tonicclonic seizures in a randomized, placebo-controlled study. Epilepsy & Behavior, 19, 352. doi:10.1016/j.yebeh.2010.07.022

[3]   Bowden, C.L., Asnis, G.M., Ginsberg, L.D., et al. (2004) Safety and tolerability of lamotrigine for bipolar disorder. Drug Safety, 27, 173. doi:10.2165/00002018-200427030-00002

[4]   Dichter, M.A. and Brodie, M.J. (1996) New antiepileptic drugs. The New England Journal of Medicine, 334, 1583-1590. doi:10.1056/NEJM199606133342407

[5]   Schaub, J.E., Williamson, P.J., Barnes, E.W. and Trewby, P.N. (1994) Multisystem adverse reaction to lamotrigine (letter). Lancet, 344, 481. doi:10.1016/S0140-6736(94)91818-X

[6]   Yuen, A.W. and Bihari, D.J. (1992) Multiorgan failure and disseminated intravascular coagulation in severe convulsive seizures (letter). Lancet, 340, 618. doi:10.1016/0140-6736(92)92159-D

[7]   Schirop, T.H., Lufft, H., Winkler, M., et al. (1994) Bronchial mucosa reaction in Lyell-Stevens-Johnson syndrome following lamotrigine. Intensivmedizin und Notfallmedizin, 31, 343.

[8]   Harchelroad, F., Lang, D. and Valeriano, J. (1994) Lamotrigine overdose. Veterinary & Human Toxicology, 36, 372.

[9]   Lofton, A.L. and Klein-Schwartz, W. (2004) Evaluation of lamotrigine toxicity reported to poison control centers. The Annals of Pharmacotherapy, 38, 1811-1815. doi:10.1345/aph.1E192

 
 
Top